Alert archive / Oregon / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Medford, OR

October 15, 2025Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Oct 15, 2025, 1:43 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 17, 2025, 12:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2025, 1:43 PM PDT (20:43 UTC)
In effect from
Oct 17, 2025, 12:00 PM PDT
Expired
Oct 18, 2025, 12:00 PM PDT
In force
24 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WHUS46 KMFR 152043
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
143 PM PDT Wed Oct 15 2025

ORZ021-022-162200-
/O.NEW.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/
South Central Oregon Coast-Curry County Coast-
143 PM PDT Wed Oct 15 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* ADDITIONAL DETAILS...The risk of sneaker waves will peak during
  Friday evening, but seas will continue to build through Saturday
  morning. After brief improvement Saturday night, hazardous
  conditions due to high surf are possible late Sunday into early
  Monday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
798 
WHUS46 KMFR 162201
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
301 PM PDT Thu Oct 16 2025

ORZ021-022-171100-
/O.CON.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/
South Central Oregon Coast-Curry County Coast-
301 PM PDT Thu Oct 16 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* ADDITIONAL DETAILS...The risk of sneaker waves will peak 
  during Friday evening, but seas will continue to build through 
  Saturday morning. After brief improvement Saturday night, 
  hazardous conditions due to high surf are possible late Sunday 
  into early Monday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
146 
WHUS46 KMFR 170920
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
220 AM PDT Fri Oct 17 2025

ORZ021-022-172200-
/O.CON.KMFR.BH.S.0008.251017T1900Z-251018T1900Z/
South Central Oregon Coast-Curry County Coast-
220 AM PDT Fri Oct 17 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH SATURDAY MORNING...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From this afternoon through Saturday morning.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* ADDITIONAL DETAILS...The risk of sneaker waves will peak during
  Friday evening, but seas will continue to build through Saturday
  morning and linger through the day Saturday. After brief 
  improvement Saturday night, hazardous conditions due to high 
  surf are possible late Sunday into early Monday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
572 
WHUS46 KMFR 172115
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
215 PM PDT Fri Oct 17 2025

ORZ021-022-181900-
/O.NEW.KMFR.SU.Y.0003.251019T1800Z-251020T1800Z/
/O.CON.KMFR.BH.S.0008.000000T0000Z-251018T1900Z/
South Central Oregon Coast-Curry County Coast-
215 PM PDT Fri Oct 17 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM PDT
MONDAY...

* WHAT...For the Beach Hazards Statement. A moderate risk of
  sneaker waves. For the High Surf Advisory, large breaking waves
  of 20-25 feet expected.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...For the Beach Hazards Statement, through Saturday 
  morning. For the High Surf Advisory, from 11 AM Sunday to 11 
  AM PDT Monday.

* IMPACTS...Sneaker waves can run up significantly farther on
  beaches than normal, including over rocks and jetties. These
  waves can suddenly knock people off of their feet and quickly
  pull them into the cold ocean waters, resulting in serious
  injury or death. Waves may also lift driftwood logs, trapping
  anyone caught underneath. Large breaking waves will create
  hazardous conditions along and within the surf zone, and could
  inundate beaches and low lying shorelines. Beach erosion is
  possible, and exposed infrastructure may be damaged.

* ADDITIONAL DETAILS...The risk of sneaker waves will peak this
  evening, but seas will continue to build through Saturday
  morning and linger through the day Saturday. After brief
  improvement Saturday night, hazardous conditions due to high
  surf are expected late Sunday into early Monday with the highest
  waves peaking out Sunday night.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
724 
WHUS46 KMFR 180908
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
208 AM PDT Sat Oct 18 2025

ORZ021-022-181715-
/O.CON.KMFR.SU.Y.0003.251019T1800Z-251020T1800Z/
/O.CON.KMFR.BH.S.0008.000000T0000Z-251018T1900Z/
South Central Oregon Coast-Curry County Coast-
208 AM PDT Sat Oct 18 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PDT
TODAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO
11 AM PDT MONDAY...

* WHAT...For the Beach Hazards Statement. A moderate risk of
  sneaker waves. For the High Surf Advisory, large breaking waves
  of 20 to 25 feet expected.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...For the Beach Hazards Statement, through Saturday 
  morning. For the High Surf Advisory, from 11 AM Sunday to 11 
  AM PDT Monday.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath. Large breaking waves will create 
  hazardous conditions along and within the surf zone, and could 
  inundate beaches and low lying shorelines. Beach erosion is 
  possible, and exposed infrastructure may be damaged.

* ADDITIONAL DETAILS...The risk of sneaker waves will continue to
  build through Saturday morning and linger through the day 
  Saturday. After brief improvement Saturday night, hazardous 
  conditions due to high surf are expected late Sunday into early 
  Monday with the highest waves peaking out Sunday night.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the surf zone and off of jetties. Area beaches may
become hazardous due to dangerous surf conditions.

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Oct 15, 9:59 AM PDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 15, 9:59 AM PDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Medford OR
959 AM PDT Wed Oct 15 2025

.DISCUSSION...The aviation and marine discussions have been
updated. The focus for the afternoon package will be on the
details of precipitation chances late Saturday night into early
Monday. Also, the potential for sneaker waves at area beaches
Friday afternoon into early Saturday morning, and also high surf
possibly reaching advisory levels during Sunday night.

&&

.AVIATION...15/18Z TAFs...Skies are clear at KMFR/Medford and
KLMT/Klamath Falls this morning. But, MVFR and patchy IFR ceilings
linger for most of the coast, and many of the valleys in the area.
These clouds will gradually erode to clear skies today. Onshore flow
overnight is expected to bring IFR marine stratus to coastal areas
after midnight/07Z into Thursday morning. Meantime, valley stratus
is also expected to form in most of the same valleys overnight.
-DW

&&

.MARINE...Updated 800 AM PDT Wednesday, October 15, 2025...Steep
seas persist across the outer waters through this afternoon, while
winds and seas diminish into early Thursday. North winds increase
Thursday afternoon into Friday night with steep seas likely building
south of Cape Blanco. Also, a long period swell is expected to build
Friday afternoon into Saturday. Steep seas are likely across the
waters Friday night through Saturday. Very high and steep swell
dominated seas are then likely behind a cold front Sunday afternoon
through Monday night. -DW

&&

.BEACH HAZARDS...Updated 800 AM PDT Wednesday, October 15,
2025...We're heading into the time of year where distant storms
generate swells with long periods. These long-period swells harbor
more energy than a typical set of waves and have the ability to run
up much farther on the beaches. Model guidance is showing a long-
period swell (8-10 ft at ~17-19 seconds) arriving Friday afternoon
and lasting through Friday night before decaying. This could pose a
threat for sneaker waves at area beaches. We call them "sneaker
waves" because they aren't particularly large or even high waves,
but because they exhibit such high energy, they can suddenly wash
over rocks, logs and jetties without much warning. We'll be
evaluating this potential and a beach hazards statement may be
necessary. -Spilde/DW

&&

.PREV DISCUSSION... /Issued 407 AM PDT Wed Oct 15 2025/

DISCUSSION...Satellite shows that low clouds are starting to
develop near the Umpqua and Coquille basins. Otherwise, clear
skies are present. There could be low clouds that develop over
more west side valleys, but for now temperatures will continue
dropping under the clear skies. Temperatures are in the 30s and
40s west side with 30s east now. Some west side valleys, including
the Scott Valley, need to be monitored as they could drop into
frost territory.

Highs this afternoon will be in the 60s for west side and 50s east,
and we can expect similar highs for the next few days. The exception
will be at the Curry County coast as highs in the 60s today will
jump to near 70 tomorrow and remain that way through Saturday.
Tonight will be another time frame to review for frost potential as
clear skies and light winds will once again drop temperatures to at
least the mid-30s in California west side valleys. Try to prepare to
bring potted plants inside if possible. With the temperatures
hovering around frost temperatures this morning, will continue to
see what impacts come from this before issuing any cold weather
products for tonight.

Ridging builds at the start of the weekend and near to slightly
above normal temperatures are forecast Saturday. This will get highs
to the mid-70s in west side valleys and 60s to near 70 elsewhere!
Enjoy it while it lasts because the next day a trough moves in and
brings rain chances with cooler temperatures once again. Snow levels
during that time are forecast to fall to 5,000'-5,500' once again.
The highest confidence lies in the precipitation continuing through
Sunday afternoon. After, there are differences in where the low lies
as it moves east. The GFS keeps the low closer to the area, keeping
rain chances across the area, whereas the EC keeps the low farther
north. For now, the forecast for Monday shows the more northerly
track that keeps precipitation in Southern Oregon, but in the coming
days we may need to add more chances to Northern California. Drier
conditions could return in the middle of next week after the Sunday-
Monday system.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 5 PM PDT this
     afternoon for PZZ370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:00 PM PDTSmall Craft AdvisoryMFR3 days

Nearby

Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.